Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 8, NWS Phoenix, AZ

April 18, 20075 counties in Arizona

NWS Phoenix, AZ issued this red flag warning at Apr 18, 2007, 3:49 AM MST for 5 counties in Arizona. It took effect at Apr 18, 2007, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2007, 3:49 AM MST (10:49 UTC)
In effect from
Apr 18, 2007, 1:00 PM MST
Expired
Apr 18, 2007, 8:00 PM MST
In force
7 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ

The radar

The Phoenix radar (KIWA), 78 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 10.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2007-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2007-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2966 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 181049
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
349 AM MST WED APR 18 2007

AZZ132-133-182200-
/O.NEW.KPSR.FW.W.0008.070418T2000Z-070419T0300Z/
ARIZONA FIRE WEATHER ZONE 132
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
ARIZONA FIRE WEATHER ZONE 133
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
349 AM MST WED APR 18 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MST THIS EVENING FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO
DEVELOPING STRONG AND GUSTY WEST TO SOUTHWEST WINDS...LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST 
THIS EVENING. AS A LOW PRESSURE AREA PASSES THROUGH THE GREAT BASIN 
AREA TODAY...IT WILL SERVE TO INCREASE WINDS ACROSS SOUTH-CENTRAL AND
SOUTHWEST ARIZONA BY EARLY AFTERNOON. SPEEDS WILL BE FROM 15 TO 25 
MPH WITH SOME GUSTS POSSIBLY NEAR 35 MPH. IN ADDITION...RELATIVE 
HUMIDITIES WILL DROP TO LESS THAN 15 PERCENT AFTER NOON. HIGH TO 
EXTREME FIRE DANGERS ARE ALSO IN PLACE ACROSS THE AREA. THUS...
WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS ARE LIKELY TODAY INTO
THIS EVENING. 

WINDS WILL GRADUALLY DECREASE TO LESS THAN CRITICAL FIRE WEATHER
THRESHOLDS AROUND SUNSET...WHILE RELATIVE HUMIDITIES BEGIN TO RECOVER
TO ABOVE 15 PERCENT. MUCH LESS WIND...BUT CONTINUED LOW RELATIVE
HUMIDITIES ARE ANTICIPATED ON THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

ESTLE
2 follow-up statements
000 
WWUS85 KPSR 182201
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
301 PM MST WED APR 18 2007

AZZ132-133-191015-
/O.NEW.KPSR.FW.A.0006.070420T1800Z-070421T0200Z/
/O.CON.KPSR.FW.W.0008.000000T0000Z-070419T0300Z/
ARIZONA FIRE WEATHER ZONE 132
SOUTH-CENTRAL AND SOUTHWEST DESERTS-ARIZONA FIRE WEATHER ZONE 133
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
301 PM MST WED APR 18 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO
STRONG GUSTY WEST TO SOUTHWEST WINDS...LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR THE SOUTHWEST AND WEST CENTRAL DESERTS OF
ARIZONA...AND SOUTHERN GILA COUNTY FOR EXPECTED STRONG GUSTY
WINDS AND LOW RELATIVE HUMIDITIES...

AS A LOW PRESSURE AREA PASSES THROUGH THE GREAT BASIN AREA TODAY
...IT WILL INCREASE WINDS ACROSS SOUTH-CENTRAL AND SOUTHWEST
ARIZONA FOR THE REST OF THE AFTERNOON...AND INTO THE EVENING
HOURS....WITH WIND SPEEDS FROM 15 TO 25 MPH...AND SOME GUSTS
POSSIBLY NEAR 35 MPH. RELATIVE HUMIDITY WILL DROP TO LESS THAN
15 PERCENT THROUGHOUT THE AREA IN CONJUNCTION WITH THE STRONG
WINDS. HIGH TO EXTREME FIRE DANGER IS ALSO IN PLACE. THUS...THE
RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR
THESE AREAS.

WINDS WILL GRADUALLY DECREASE TO LESS THAN CRITICAL FIRE WEATHER
THRESHOLDS AROUND SUNSET...WHILE RELATIVE HUMIDITIES BEGIN TO
RECOVER TO ABOVE 15 PERCENT. MUCH LESS WIND...BUT CONTINUED LOW
RELATIVE HUMIDITIES ARE ANTICIPATED ON THURSDAY.

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ALSO ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR ALL OF SOUTH-CENTRAL ARIZONA.  

ANOTHER INTENSE LOW PRESSURE SYSTEM WILL ONCE AGAIN INCREASE WIND
SPEEDS OVER SOUTHEAST CALIFORNIA AND INTO SOUTHERN ARIZONA...WITH
EXPECTED WIND SPEEDS FROM 15 TO 25 MPH...AND HIGHER GUSTS UP TO
40 MPH IN SOME AREAS. MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT
...AND EVEN INTO THE SINGLE DIGITS...WILL BE WIDESPREAD. THE
EXPECTED STRONG WINDS AND LOW HUMIDITIES...COMBINED WITH CURRENT
HIGH FIRE DANGER WARRANTS THE ISSUANCE OF THIS FIRE WEATHER WATCH.  

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

AZZ131-CAZ231-191015-
/O.NEW.KPSR.FW.A.0006.070420T1800Z-070421T0200Z/
ARIZONA FIRE WEATHER ZONE 131
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231
LOWER COLORADO RIVER VALLEY CA-
301 PM MST WED APR 18 2007 /301 PM PDT WED APR 18 2007/

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR THE LOWER COLORADO RIVER VALLEY DUE TO EXPECTED
STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING FOR THE LOWER COLORADO RIVER VALLEY. 

ANOTHER INTENSE LOW PRESSURE SYSTEM WILL ONCE AGAIN INCREASE WIND
SPEEDS OVER SOUTHEAST CALIFORNIA AND SOUTHERN ARIZONA...WITH
EXPECTED WIND SPEEDS FROM 15 TO 25 MPH...AND HIGHER GUSTS UP TO
40 MPH IN SOME AREAS. MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT
...AND EVEN SINGLE DIGITS...WILL BE WIDESPREAD. THE EXPECTED STRONG
WINDS AND LOW HUMIDITIES...COMBINED WITH CURRENT HIGH FIRE DANGER
WARRANTS THE ISSUANCE OF THIS FIRE WEATHER WATCH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

MEYERS
000 
WWUS85 KPSR 190323
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
823 PM MST WED APR 18 2007

AZZ132-133-191530-
/O.EXP.KPSR.FW.W.0008.000000T0000Z-070419T0300Z/
/O.CON.KPSR.FW.A.0006.070420T1800Z-070421T0200Z/
ARIZONA FIRE WEATHER ZONE 132
SOUTH-CENTRAL AND SOUTHWEST DESERTS-ARIZONA FIRE WEATHER ZONE 133
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
823 PM MST WED APR 18 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

WINDS HAVE DECREASED TO LESS THAN CRITICAL FIRE WEATHER THRESHOLDS
AND WILL CONTINUE TO DECREASE TONIGHT WHILE THE RELATIVE HUMIDITY
RECOVERS ABOVE 15 PERCENT. MUCH LESS WIND IS EXPECTED THURSDAY...
BUT LOW RELATIVE HUMIDITY IS STILL ANTICIPATED.

THE NATIONAL WEATHER SERVICE IN PHOENIX IS CONTINUING A FIRE WEATHER
WATCH FOR ALL OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA FROM FRIDAY
MORNING THROUGH FRIDAY EVENING.

ANOTHER STRONG PACIFIC LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL
BRING INCREASING WIND AGAIN TO SOUTHEAST CALIFORNIA AND INTO
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...WITH WIND SPEEDS EXPECTED TO
RANGE FROM 15 TO 25 MPH...AND HIGHER GUSTS UP TO 40 MPH IN SOME
AREAS. MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT...AND EVEN INTO
THE SINGLE DIGITS...WILL BE WIDESPREAD. THE EXPECTED STRONG WINDS AND
LOW HUMIDITIES...COMBINED WITH THE HIGH FIRE DANGER WARRANTS THE
ISSUANCE OF THIS FIRE WEATHER WATCH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER WATCH.

$$

AZZ131-CAZ231-191530-
/O.CON.KPSR.FW.A.0006.070420T1800Z-070421T0200Z/
ARIZONA FIRE WEATHER ZONE 131
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231
LOWER COLORADO RIVER VALLEY CA-
823 PM MST WED APR 18 2007 /823 PM PDT WED APR 18 2007/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE LOWER COLORADO RIVER
VALLEY INCLUDING YUMA FROM FRIDAY MORNING THROUGH FRIDAY EVENING.

ANOTHER STRONG PACIFIC LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL
BRING INCREASING WIND AGAIN TO THE LOWER COLORADO RIVER VALLEY
INCLUDING YUMA...WITH WIND SPEEDS EXPECTED TO RANGE FROM 15 TO 25
MPH...AND HIGHER GUSTS UP TO 40 MPH IN SOME AREAS. MINIMUM RELATIVE
HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT. THE EXPECTED STRONG
WINDS AND LOW HUMIDITIES...COMBINED WITH THE HIGH FIRE DANGER
WARRANTS THE ISSUANCE OF THIS FIRE WEATHER WATCH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

ELLIS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 18, 2:40 AM MST, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 18, 2:40 AM MST, 1 hour 9 minutes before
AZZ020>028-CAZ030>033-181800-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
240 AM MST WED APR 18 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
THE DRY SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM WILL BRING
BREEZY TO WINDY WEATHER ACROSS THE AREA TODAY. SUNNY DAYS AND
MOSTLY CLEAR NIGHTS ARE ALSO EXPECTED THROUGH THURSDAY. ANOTHER LOW
PRESSURE SYSTEM FROM THE GULF OF ALASKA IS EXPECTED TO MOVE SOUTH
ALONG THE WEST COAST BY FRIDAY. THIS SYSTEM WILL BRING INCREASING
CLOUDS AND WINDY CONDITIONS...AS WELL AS A SLIGHT CHANCE OF SHOWERS
INTO SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. HIGH PRESSURE FROM
THE PACIFIC WILL BRING WARMER WEATHER ON SUNDAY.

&&

.SHORT TERM...
TODAY THROUGH FRIDAY...
DRY SW FLOW ALOFT DOMINATING ENTIRE CWA EARLY TODAY...WITH MAJOR
TROUGH MOVING THROUGH CA/NV. IR AND WATER VAPOR LOOPS INDICATED
CLOUDS WELL TO OUR NORTH...AND THE HIGH LEVEL MOISTURE PLUME
ADVANCING CLOSER TO OUR AREA. PRIMARY CONCERN REMAINS WITH THE
INCREASING WIND SPEEDS TODAY. DO NOT EXPECT WINDS TO INCREASE ENOUGH
TO CAUSE WIDESPREAD AREAS OF BLOWING DUST...ALTHOUGH ISOLATED SPOTS
COULD EXPERIENCE THAT AS THE COLD FRONT SWEEPS IN FROM SOUTHERN
CALIFORNIA AFTER 18Z. FLAT RIDGE TO GIVE WAY TO THE STRONGER PAC
SYSTEM THAT DIGS SOUTHWARD ALONG THE COAST ON FRI. THIS COULD
INCREASE OUR MOISTURE MUCH MORE THAN THE FIRST ONE...AND WITH STRONG
DYNAMICS WE WILL SHOW SLIGHT CHANCES OF SHOWERS FROM SOUTHWEST
DESERTS...TO LOWER COLORADO RIVER VALLEY...AND INTO SOUTHEAST CA ON
FRIDAY.

&&

.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
NOT A GREAT DEAL OF CHANGES MADE IN THE EXTENDED FORECAST AS NOT
MUCH HAS CHANGED IN THE CURRENT THINKING. MAJORITY OF MODELS ARE
DEPICTING A CLOSED H5 LOW WILL BE SITUATED NEAR CENTRAL CALIFORNIA
AT 00Z SAT APR 21. LOW IS FORECAST TO SWING ACROSS NORTHERN ARIZONA
THROUGH SATURDAY AND BE OVER NORTHERN NEW MEXICO BY 00Z SUN. STILL
CARRYING THE SLIGHTEST OF POPS WITH THIS SYSTEM TO ACCOUNT FOR
UNCERTAINTY WITH STORM TRACK. AS IS TYPICAL...THE SYSTEM WILL HAVE
TO OVERCOME THE VERY DRY BOUNDARY LAYER WHICH WILL BE OVER THE
REGION. SYSTEM SHOULD RESULT IN SOME COOLER HIGHS FOR
SATURDAY...WITH THE DESERTS REMAINING IN THE MID 70S TO MID 80S.

WEAK H5 RIDGING EXPECTED THROUGH SUNDAY...RESULTING IN QUIET/SUNNY
WEATHER. MAX TEMPERATURES WILL REBOUND ROUGHLY TEN DEGREES OVER THE
EASTERN HALF OF THE CWA...WHILE THE WESTERN HALF SEES JUST A FEW
DEGREES OF WARMING.

NEXT H5 LOW WILL BE DIGGING INTO THE REGION MONDAY. AGAIN...CARRYING
SLIGHT POPS WITH THIS SYSTEM AS WELL /MAINLY REFLECTED OVER HIGHER
TERRAIN OF CWA/. THERE/S A LOT OF UNCERTAINTY WITH THIS SYSTEM...AS
THE GFS HAS BEEN FLIPPING/FLOPPING WITH THE PLACEMENT/STRENGTH OF
THE LOW. 12Z GFS RUN THIS MORNING WAS ADVOCATING MUCH COOLER
TEMPERATURES FOR MONDAY...BUT I DIDN/T BUT INTO THAT QUITE YET AND
WENT WITH TEMPERATURES THAT WERE WITHIN NORMAL RANGE.

HIGH AMPLITUDE RIDGE EDGES INTO THE WEST-CENTRAL UNITED STATES
TUESDAY...RESULTING IN CLEAR WEATHER AND ABOVE NORMAL TEMPERATURES.

&&

.AVIATION...
STRONG UPPER LEVEL TROUGH SYSTEM MOVING BY TO THE N OF WFO PHX CWA
AIRSPACE. SYSTEM IS DRY THIS FAR S...SO CLEAR SKIES WILL BE THE
RULE. GUSTY WINDS ANTICIPATED TO DEVELOP AS THE DAY PROGRESSES...
WITH MOST TAF SITES STAYING UNDER 35KT FOR MAX GUSTS. THIS MAY BE
SUFF FOR CAUSING AREAS OF BLOWING DUST/SAND BUT NOT MUCH MORE THAN
TEMPO VSBYS 5SM...MAINLY BETWEEN 20Z AND 01Z.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
STRONG PACIFIC LOW PRESSURE AREA WILL PUSH THRU THE GREAT BASIN
TODAY WITH SRN AZ/SE CA ON THE SRN FRINGES OF THIS SYSTEM. YESTERDAY
THE THOUGHT WAS THAT WINDS WOULD BE MARGINAL TODAY FOR CRITICAL FIRE
WX THRESHOLDS TO BE SURPASSED. THINKING TODAY IS THAT WINDS WILL BE
A BIT STRONGER...AND WITH RELATIVE HUMIDIITES WELL BELOW CRITERIA
WHAT WITH ALL THE DRY AIR BEING IMPORTED BY THIS TROUGH...HAVE
DECIDED TO HOIST A RED FLAG WARNING FOR SCNTRL AZ FIRE WX ZONES. IN
SE CA...BELIEVE STRONGEST WINDS WILL BE THIS MORNING AND EARLY
AFTERNOON...DECREASING THEREAFTER...WITH HUMIDITIES NOT DIPPING
BELOW 15 PERCENT UNTIL LATER IN THE AFTN. THEREFORE...HAVE NOT
INCLUDED THE CO RIVER WWD IN THIS WARNING. FOR TOMORROW...WE
EXPECT THE WINDS TO BE CONSIDERABLY LIGHTER BEFORE INTENSIFYING
AGAIN ON FRIDAY WITH YET ANOTHER WEATHER SYSTEM THREATENING CRITICAL
FIRE WX THRESHOLDS...STAY TUNED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FROM 20Z THIS AFTN TO 03Z THIS EVENING FOR
     FIRE WEATHER ZONES 132 AND 133.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SIPPLE/INIGUEZ/ESTLE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:01 PM MSTFire Weather WatchPSRGila, La Paz, Maricopa, Pinal, Yuma38 hr

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.